Alert archive / Florida / Gale Warnings in 2020
Gale Warning 8, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Nov 1, 2020, 3:13 PM EST. It took effect at Nov 2, 2020, 1:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2020, 3:13 PM EST (20:13 UTC)
- In effect from
- Nov 2, 2020, 1:00 AM EST
- Expired
- Nov 2, 2020, 4:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
198 WHUS72 KMLB 012013 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 313 PM EST Sun Nov 1 2020 AMZ570-572-575-020500- /O.CON.KMLB.SC.Y.0050.000000T0000Z-201102T0600Z/ /O.UPG.KMLB.GL.A.0006.201102T0600Z-201102T2100Z/ /O.NEW.KMLB.GL.W.0008.201102T0600Z-201102T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 313 PM EST Sun Nov 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 4 PM EST MONDAY... * WHAT...For the Small Craft Advisory, seas 5 to 7 feet through tonight. For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...For the Small Craft Advisory, until 1 AM EST Monday. For the Gale Warning, from 1 AM to 4 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ550-552-555-020500- /O.UPG.KMLB.GL.A.0006.201102T0600Z-201102T2100Z/ /O.NEW.KMLB.GL.W.0008.201102T0600Z-201102T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 313 PM EST Sun Nov 1 2020 ...GALE WARNING IN EFFECT FROM 1 AM TO 4 PM EST MONDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 0-20 nm. * WHEN...From 1 AM to 4 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$
2 follow-up statements
948 WHUS72 KMLB 020456 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1156 PM EST Sun Nov 1 2020 AMZ570-572-575-022100- /O.CON.KMLB.SC.Y.0050.000000T0000Z-201102T0600Z/ /O.CON.KMLB.GL.W.0008.201102T0600Z-201102T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1156 PM EST Sun Nov 1 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM MONDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...Through 4 PM Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ550-552-555-022100- /O.CON.KMLB.GL.W.0008.201102T0600Z-201102T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 1156 PM EST Sun Nov 1 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM MONDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 0-20 nm. * WHEN...Through 4 PM Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$
725 WHUS72 KMLB 021959 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 259 PM EST Mon Nov 2 2020 AMZ550-030900- /O.CON.KMLB.GL.W.0008.000000T0000Z-201102T2100Z/ /O.NEW.KMLB.SC.Y.0051.201102T2100Z-201103T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 259 PM EST Mon Nov 2 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...For the Gale Warning, northeast winds 20 to 25 kt with gusts up to 35 kt and seas 8 to 10 feet. For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm. * WHEN...For the Gale Warning, until 4 PM EST this afternoon. For the Small Craft Advisory, until 4 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ552-030900- /O.CON.KMLB.GL.W.0008.000000T0000Z-201102T2100Z/ /O.NEW.KMLB.SC.Y.0051.201102T2100Z-201103T2100Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- 259 PM EST Mon Nov 2 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST TUESDAY... * WHAT...For the Gale Warning, northeast winds around 25 kt with gusts up to 35 kt and seas 8 to 10 feet. For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet expected. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm. * WHEN...For the Gale Warning, until 4 PM EST this afternoon. For the Small Craft Advisory, until 4 PM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ555-572-575-030900- /O.CON.KMLB.GL.W.0008.000000T0000Z-201102T2100Z/ /O.NEW.KMLB.SC.Y.0051.201102T2100Z-201104T0900Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 259 PM EST Mon Nov 2 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WHAT...For the Gale Warning, northeast winds 25 to 30 kt with gusts up to 35 kt and seas 11 to 14 feet. For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 14 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm, Volusia- Brevard County Line to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, until 4 PM EST this afternoon. For the Small Craft Advisory, until 4 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ570-030900- /O.CON.KMLB.GL.W.0008.000000T0000Z-201102T2100Z/ /O.NEW.KMLB.SC.Y.0051.201102T2100Z-201103T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm- 259 PM EST Mon Nov 2 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY... * WHAT...For the Gale Warning, northeast winds around 25 kt with gusts up to 35 kt and seas 11 to 13 feet. For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 11 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm. * WHEN...For the Gale Warning, until 4 PM EST this afternoon. For the Small Craft Advisory, until 10 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Nov 1, 10:43 AM EST, 4 hours 30 minutes earlier.
Area forecast discussion, Nov 1, 10:43 AM EST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1043 AM EST Sun Nov 1 2020
.DISCUSSION...
A very slow northward moving area of moderate to heavy showers
will continue over St Lucie to southern Brevard, SE Osceola, and
northern Okeechobee. Observations from these areas reported
accumulations of a few tenths to over an inch of rain in the past
few hours. It is expected to continue for a few hours as winds are
light to steer it away from this area. Then in the afternoon, as
moisture increases over the area, showers and isolated lightning
storms will develop over the area, first and mainly over the
interior and slowly move towards the east coast. Heavy rainfall,
gusty winds up to 40 mph and occasional lightning strikes will be
possible with these storms. Highs will reach the mid to upper 80s.
&&
.AVIATION...
KFPR, KVRB and KMLB will experience visibility reductions as SHRA
move through this morning. In the afternoon, coverage of SHRA will
increase for the northern terminals of our area (KMCO, KDAB,
KTIX, KMLB) and isolated TSRA will also be possible. Reduced
visibilities, occasional lightning strikes and gusty winds will be
possible with these which could last through the evening as these
move from the interior towards the east coast.
&&
.MARINE...
Winds will be light to gentle late this morning and afternoon as
the local area finds itself in a weak pressure gradient. Seas,
which increased last night, will range in the 5-6 ft nearshore and
6-7 ft offshore. Then later tonight, conditions are forecast to
deteriorate with the approach of a strong cold front. North winds
will increase to 25 to 30 kt with frequent gusts to Gale Force
expected. A Gale Watch, which is already in effect for tonight,
might be upgraded to a warning with the afternoon package as
guidance continues to indicate this scenario.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 84 58 70 57 / 40 10 0 0
MCO 86 61 73 56 / 60 30 0 0
MLB 84 68 74 62 / 50 60 0 0
VRB 84 69 77 65 / 40 60 0 0
LEE 85 59 71 52 / 60 10 0 0
SFB 86 58 71 56 / 60 20 0 0
ORL 87 61 73 57 / 60 30 0 0
FPR 84 72 76 63 / 40 50 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Gale Watch from late tonight through Monday afternoon for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
Small Craft Advisory until 10 AM EST this morning for Flagler
Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 0-20 nm.
Small Craft Advisory until 1 AM EST Monday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
Negron/SedlockHazardous weather outlook, Nov 1, 11:45 AM EST, 3 hours 28 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1145 AM EST Sun Nov 1 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-012300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1145 AM EST Sun Nov 1 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and isolated lightning storms will develop this afternoon and continue into tonight ahead of a strong cold front. Torrential downpours, occasional to frequent lightning, and wind gusts up to 40 mph will be possible in the stronger storms. .FLOOD IMPACT... In addition to multiple heavy showers from this past morning across the Space and Treasure coasts, scattered slow-moving showers and isolated storms may develop along the east coast seabreeze across Brevard, Indian River, Saint Lucie, and Martin counties this afternoon. Rainfall from this morning combined with any areas that receive persistent heavier showers or storms this afternoon may see ponding of water on roads, yards, and poor drainage areas. .HIGH WIND IMPACT... North to northwest winds will rapidly increase overnight tonight behind a strong cold front, especially along the coast, where wind gusts of 35 to 40 mph will be possible. .RIP CURRENT IMPACT... Weather and ocean conditions will result in a High risk of life-threatening rip currents at area beaches today. While the threat for rip currents will be present all day, it will be highest through 530 PM due to tidal effects. Use caution at the beach and always swim near a lifeguard if you enter the dangerous surf. .MARINE THUNDERSTORM GUST IMPACT... A few lightning storms that develop this afternoon and evening will be capable of producing wind gusts of 30 to 35 knots with the highest threat across inland lakes initially from mid or late afternoon into early evening before showers and storms transition toward and offshore of the coast. Mariners need to watch for these showers and storms approaching from the west. .WIND AND SEA IMPACT... Poor to hazardous boating conditions will persist over the local Atlantic waters through today, with Gale conditions possibly developing later tonight behind a strong cold front. .RIVER FLOOD IMPACT... The Saint Johns River near Astor is expected to remain nearly steady right around Minor Flood stage through early next week. Refer to daily Flood Statements from NWS Melbourne for the latest river levels and forecasts. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Gale conditions will be possible over the Atlantic waters through Monday, and while winds will relax by Monday evening, poor to hazardous boating conditions are expected to continue through late week. Stout north to northeasterly winds will persist through Monday with gusts of 25 to 30 mph possible inland and 35 to 40 mph possible along the coast. Rough surf and a strong southward flowing longshore current will also make beach conditions hazardous on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Sedlock/Combs
In the hours before
Local storm report, Nov 1, 11:21 AM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1121 AM EST SUN NOV 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM RIP CURRENTS 6 N HOLLY HILL 29.32N 81.06W
10/31/2020 Volusia FL BROADCAST MEDIA
*** 1 FATAL *** 1 FATAL. A 47-YEAR-OLD ORMOND BEACH MAN
WAS PULLED OUT OF THE SURF AFTER STRUGGLING IN A RIP
CURRENT. VOLUSIA COUNTY BEACH SAFETY OCEAN RESCUE REPORTS
THAT AROUND 4PM THE MAN ENTERED THE WATER IN AN UNGUARDED
AREA NEAR THE 1200 BLOCK OF NORTH ORMOND BEACH. THE MAN
WAS PRONOUNCED DEAD AT THE HOSPITAL.INFORMATION PROVIDED
BY NEWSDAYTONABEACH.COM.
&&
TESThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:19 AM EST | Gale Watch | MLB | 12 hr | |
| Nov 1, 1:24 PM EST | Areal Flood Advisory | MLB | Brevard, Indian River | 3 hr |
| Nov 1, 3:13 PM EST | Wind Advisory | MLB | Volusia | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.